Hormone Replacement Tablets?

Hi, I have been struggling with symptoms of Endiometriosis since I was 15, now 23 its finally being investigated after seeing so many doctors and being dismissed countless times :( I saw a Gynecologist yesterday who has prescribed me 3 months of Prosap and Livial to try, failing that to work they will try a laparoscopy. Im just a bit down was up at 5am with horrendous stomach cramps :( just wondering if anyone has been on these tablets? bit worried as im only 22 and taking tablets to basically mimic menopause? also what are the best pain killers? currently using ibuprofen but they just dont seem to work other than that I take co-codamol but they make me drowsey thanks xxx

10 Replies

oldestnewest
  • Hi I would actually seek a second opinion as you have been prescribed prostap which at your age is against nhs guidelines. These guidelines state that these type of drugs should not be given to anyone under the age of 23. I assume you have not already had a lap to confirm endometriosis. I would be very reluctant to take these drugs even at my age of 42 without confirmation of endometriosis via a lap.  I really think you should seek a second opinion and get that confirmation lap before even thinking of taking this type of drug. Although ultimately the decision is yours I felt I had to let you know about the guidelines. 

  • will look into that! the lady said she was reluctant to do a lap before trying the tablets first for 3 months? not sure why not sure what to do now :( why would you be reluctant to take it? sorry I don't know much about the tablets? thanks

  • Prostap is an injection that puts you into menopause. It can cause bone density loss of which you don't reach maximum till age 30. I just think it would be better to have confirmation before going down that road. I had Zoladex which is similar for 6 months prior to surgery, and although it did help with pain there were some horrible side effects - hot flushes, constipation and depression. It can also cause bone and joint pain which can be permanent. 

    I'm a lot older than you and thought the risks were worth it but I'm sure I'd feel the same at your age. Taking the lividly will help somewhat with the bone density loss.

  • thank you am going to go and see my doctor to discuss it further thanks for your help! x

  • Hi Hun search on here for a lady called Lindle. She has many posts ranging from how to get a referral to nhs guidelines. She is a wealth of information and we would all be lost without her. She will be able to give you such good advice. I wish you all the luck in the world.

  • If your not sure then I would suggest you get a second opinion and find out abit more about it, these are serious drugs, I'm on zolodez ATM, but like Jean alot older than you and diagnosed with endo, I'm on them to see if I'll bring it from having overies out, after a hysterectomy last July for adenomyosis, I don't think these drugs should be used to diagnose, it can only ever be a temporary fix as you can only take for 6 months so you need a laparoscopy anyway, these drugs do not cure nore permanently help in anyway, they can help with pain and symptoms whilst on tgem, good luck with your decision

  • thanks! I am seriously considering taking them now and am going to get another opinion thank you for your help x

  • Hello just thought I would join this discussion as I am on this treatment at moment and as yet not been diagnosed with endo I have had two previous laps years ago which showed no endo but since 2014 everything has worsened affecting my bowel and bladder.  I seen my general gyn in Oct last year and he decided that I didn't have endo going by my lap I had over 4 years ago. Not by my current symptoms. He suggested I try the 3 monthly injections with other hrt to rule out if pain goes away then it may be gyn issue. I am determined I have endo as first month is subsided the pain. I was struggling with the side effects of being in menopause sleepless night....hit flushes hormone irritation and all that so when I went back 3 months for 2nd injection I explained and he prescribed me the same hrt u r being offered and I last a month on it my neck and backeep lower back and hips were all swollen and I couldn't move was strange but since stopping them that pain went away so I know it was the hrt. I'm continuing along but waiting on my gyn phoning me to explain next step as I don't want to be on this anymore feel like a guinea pig when they haven't diagnosed me but yet treating me with an endo treatment. I wouldn't say don't go on it but ask questions to why and what would this improve by being on it. I'm 26 and have two kids but it's not a nice thing to be going thro when u feel awful and in pain but don't no what u r being treated for. Hear to chat if u need it. Also would appreciate any feed back from any of other lady's.  I have spoke to lindle to she is wonderful at advise. I am awaiting to see specialist I have asked for refferal but waiting to here back. 

  • Hi, ah okay thank you for letting me know! not sure what to do now I just feel quite down about everything I thought the menopausal symptoms would out weigh the stomach cramps but will have to see! it's just so hard not many doctors seem to know much about the condition or the best treatment! hope you are okay and get to see a specialist soon! 

  • Yes, one of the side effects of using HRT and especially progestogen based HRT is lower abdominal pain. The side effects usually subside within a few weeks. If the abdominal pain persists, talk to your GP who might advise you to change your progestogen, change the specific medication or the route of medication.

You may also like...